14 . November , 2018 - Wednesday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Chlorpheniramine/Acetaminophen

Big Image
Generic Name: Chlorpheniramine/Acetaminophen Tablets (klor-fen-IHR-ah-meen /a-seet-a-MIN-oh-fen)
Brand Name: Examples include Congestant and Coricidin HBP Cold/Flu

Chlorpheniramine/Acetaminophen is used for:

Relieving pain and other symptoms such as runny nose and sneezing due to colds, upper respiratory infections, and allergies. It may also used for other conditions as determined by your doctor.

Chlorpheniramine/Acetaminophen is an antihistamine and analgesic combination. Chlorpheniramine works by blocking the action of histamine, which helps reduce symptoms such as watery eyes and sneezing. Acetaminophen works in certain areas of the brain and nervous system to decrease pain.

Do NOT use Chlorpheniramine/Acetaminophen if:

  • you are allergic to any ingredient in Chlorpheniramine/Acetaminophen
  • you are taking sodium oxybate (GHB) or if you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Chlorpheniramine/Acetaminophen :

Some medical conditions may interact with Chlorpheniramine/Acetaminophen . Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have alcoholism or if you consume 3 or more alcohol-containing drinks every day
  • if you have a fast, slow, or irregular heartbeat; or liver problems (eg, hepatitis) or kidney problems
  • if you have a history of asthma; lung problems (eg, emphysema); heart problems; high blood pressure; diabetes; heart blood vessel problems; stroke; glaucoma; a blockage of your stomach, bladder, or intestines; ulcers; trouble urinating; an enlarged prostate; seizures; or an overactive thyroid

Some MEDICINES MAY INTERACT with Chlorpheniramine/Acetaminophen . Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Furazolidone, MAO inhibitors (eg, phenelzine), sodium oxybate (GHB), or tricyclic antidepressants (eg, amitriptyline) because side effects of Chlorpheniramine/Acetaminophen may be increased
  • Anticoagulants (eg, warfarin) because the risk of side effects, such as bleeding, may be increased by Chlorpheniramine/Acetaminophen
  • Hydantoins (eg, phenytoin) because side effects may be increased by Chlorpheniramine/Acetaminophen
  • Isoniazid because side effects of Chlorpheniramine/Acetaminophen may be increased

This may not be a complete list of all interactions that may occur. Ask your health care provider if Chlorpheniramine/Acetaminophen may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Chlorpheniramine/Acetaminophen :

Use Chlorpheniramine/Acetaminophen as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Chlorpheniramine/Acetaminophen may be taken with or without food.
  • If you miss a dose of Chlorpheniramine/Acetaminophen , take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Chlorpheniramine/Acetaminophen .

Important safety information:

  • Chlorpheniramine/Acetaminophen may cause dizziness, drowsiness, or blurred vision. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Chlorpheniramine/Acetaminophen . Using Chlorpheniramine/Acetaminophen alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Do NOT exceed the recommended dose or take Chlorpheniramine/Acetaminophen for longer than prescribed without checking with your doctor.
  • If your symptoms do not improve within 5 to 7 days or if they become worse, check with your doctor.
  • Chlorpheniramine/Acetaminophen may cause liver damage. If you consume 3 or more alcohol-containing drinks every day, ask your doctor if you should take Chlorpheniramine/Acetaminophen or other pain relievers/fever reducers. Alcohol use combined with Chlorpheniramine/Acetaminophen may increase your risk for liver damage.
  • Chlorpheniramine/Acetaminophen contains acetaminophen. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains acetaminophen. If it does or if you are uncertain, contact your doctor or pharmacist.
  • Chlorpheniramine/Acetaminophen may cause increased sensitivity to the sun. Avoid exposure to the sun, sunlamps, or tanning booths until you know how you react to Chlorpheniramine/Acetaminophen . Use a sunscreen or protective clothing if you must be outside for a prolonged period.
  • If you are scheduled for allergy skin testing, do not take Chlorpheniramine/Acetaminophen for several days before the test because it may decrease your response to the skin tests.
  • Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Chlorpheniramine/Acetaminophen .
  • Use Chlorpheniramine/Acetaminophen with caution in the ELDERLY because they may be more sensitive to its effects.
  • Caution is advised when using Chlorpheniramine/Acetaminophen in CHILDREN because they may be more sensitive to its effects.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant while taking Chlorpheniramine/Acetaminophen , discuss with your doctor the benefits and risks of using Chlorpheniramine/Acetaminophen during pregnancy. It is unknown if Chlorpheniramine/Acetaminophen is excreted in breast milk. Do not breast-feed while taking Chlorpheniramine/Acetaminophen .

Possible side effects of Chlorpheniramine/Acetaminophen :

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Constipation; diarrhea; dizziness; drowsiness; dry mouth, nose, or throat; excitability; headache; loss of appetite; nausea; nervousness or anxiety; trouble sleeping; upset stomach; vomiting; weakness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); dark urine or pale stools; difficulty urinating or inability to urinate; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; stomach pain; tremor; trouble sleeping; unusual fatigue; vision changes; yellowing of the skin or eyes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; unusually fast, slow, or irregular heartbeat; vomiting.

Proper storage of Chlorpheniramine/Acetaminophen :

Store Chlorpheniramine/Acetaminophen at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Chlorpheniramine/Acetaminophen out of the reach of children and away from pets.

General information:

  • If you have any questions about Chlorpheniramine/Acetaminophen , please talk with your doctor, pharmacist, or other health care provider.
  • Chlorpheniramine/Acetaminophen is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Chlorpheniramine/Acetaminophen . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Apo-Haloperidol Apo-Haloperidol
Some commonly used brand names are: In the U.S.— Haldol Haldol Decanoate In Canada— Apo-Haloperidol Haldol Haldol LA Novo-Peridol Peridol PMS Haloperidol Generic name product may be available in the U.S. and Canada. Category Antidyskinetic, Gilles de la Tourette's syndrome An more...

Dipivefrin Ophthalmic Dipivefrin Ophthalmic
Some commonly used brand names are: In the U.S.— AKPro Propine C Cap B.I.D. In Canada— DPE Ophtho-Dipivefrin Propine Generic name product may be available in the U.S. and Canada. Another commonly used name is dipivefrine . Category Antiglaucoma agent, ophthalmic Descripti more...

Hydromorphone Suppository Hydromorphone Suppository
Generic Name: Hydromorphone Suppository (HYE-droe-MOR-fone) Brand Name: DilaudidHydromorphone Suppository is used for:Treating pain in certain patients. Hydromorphone Suppository is an opioid (narcotic) analgesic. It works by binding to certain receptors in the brain and nervous system to reduce more...

Lioresal Intrathecal Intrathecal-Systemic Lioresal Intrathecal Intrathecal-Systemic
Some commonly used brand names are: In the U.S.— Lioresal Intrathecal In Canada— Lioresal Intrathecal Category Antispastic Description Intrathecal baclofen (In-trah-THE-kal BAK-loe-fen) is used to help relax certain muscles in your body. It relieves the spasms, cramping, more...

Lysodren Lysodren
Generic Name: mitotane (MY toe tain) Brand Names: Lysodren What is Lysodren (mitotane)? Mitotane is a cancer (antineoplastic) medication. Mitotane interferes with the growth of cancer cells and slows their growth and spread in the body. Mitotane is used to treat cancer of the adrenal gl more...

magnesium chloride magnesium chloride
Generic Name: magnesium chloride (mag NEE see um KLOE ride) Brand Names: Mag 64, Magdelay, Slow-Mag What is magnesium chloride? Magnesium is a naturally occurring mineral. Magnesium is important for many systems in the body especially the muscles and nerves. Magnesium chloride is used as more...

Paxil CR Paxil CR
Generic name: Paroxetine hydrochloride Brand names: Paxil CR, Paxil Why is Paxil CR prescribed? Paxil relieves a variety of emotional problems. It can be prescribed for serious, continuing depression that interferes with your ability to function. Symptoms of this type of depression often include more...

pheniramine/ pyrilamine/ phenyltoloxamine/ phenylpropanolamine pheniramine/ pyrilamine/ phenyltoloxamine/ phenylpropanolamine
Generic Name: pheniramine/ pyrilamine/ phenyltoloxamine/ phenylpropanolamine (fen IR a meen/pie RILL a meen/fen ill toe LOX a meen/fen ill proe pa NOLE a meen) Brand Names: Delhist D, Delhistine D, Histine-D, Iohist D, KG-Hist D, Liqui-Histine-D, Metahistine D, Multihist D, Multihistamine more...